MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR AND BILIARY STENT SYSTEM; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR AND BILIARY STENT SYSTEM; VASCULAR STENT
Catalog Number VIUS10060
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that one end of the stent did not self-expand after deployment and therefore, a balloon was needed to open the stent completely.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported stent expansion issue could not be confirmed.The stent delivery system was returned in deployed configuration and no conspicuity could be found indicating an improper stent expansion.No images were provided for evaluation.Potential contributing factors to the reported event have been evaluated.As the reported event is considered an isolated incident, no previously reported similar complaint could have been reviewed.The reported event may be related to strut interaction during deployment, a difficult vessel anatomy or a formation of resistant vessel wall material.In this case, the lesion had been pre-dilated.As reported, a pta resistant restenosis was reported.The target site was not tortuous or calcified and the stent could be released without difficulty.The reported application represents an off-label use of the device which may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be identified.The ifu states: "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." and "post-dilatation of the stent with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." also the ifu states: "visually inspect the bard lifestar vascular stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." the ifu states that the lifestar vascular stent system is indicated for the treatment of illiac occlusive disease in patients with symptomatic vascular disease of the common and/or external iliac arteries.
 
Event or Problem Description
It was reported that one end of the stent did not self-expand after deployment in the brachial vein for treatment of a stenosis in an a/v fistula.A balloon catheter was used to expand the stent completely.There was no reported patient injury.

Brand Name
LIFESTAR VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6422228
Report Number9681442-2017-00117
Device Sequence Number853004
Product Code FGE
UDI-Device Identifier04049519005553
UDI-Public(01)04049519005553(17)191110(10)ANAY1289
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Catalogue NumberVIUS10060
Device Lot NumberANAY1289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight111